Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Denver/Boulder, CO

May 14, 2007Larimer County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 14, 2007, 2:45 PM MDT for Larimer County, Colorado. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2007, 2:45 PM MDT (20:45 UTC)
Expired
May 14, 2007, 3:30 PM MDT
In force
45 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 3:30 PM MDTHAIL 0.753 Ne Fort Collins, CO
May 14, 3:30 PM MDTHAIL 1Nw Fort Collins, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2870 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 142046
SVRBOU
COC069-142130-
/O.NEW.KBOU.SV.W.0033.070514T2045Z-070514T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO

* UNTIL 330 PM MDT

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 2 MILES NORTHWEST OF BUCKHORN MOUNTAIN...OR ABOUT
  16 MILES WEST OF FORT COLLINS...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WELLINGTON...TIMNATH...TEDS PLACE...POUDRE PARK...MISHOWAKA...
  LIVERMORE...BUCKHORN MOUNTAIN...BELLVUE AND FORT COLLINS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4078 10538 4049 10551 4049 10496 4089 10496

$$
BAKER
1 follow-up statement
000 
WWUS55 KBOU 142115
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
313 PM MDT MON MAY 14 2007

COC069-142130-
/O.CON.KBOU.SV.W.0033.000000T0000Z-070514T2130Z/
LARIMER CO-
313 PM MDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EAST CENTRAL LARIMER COUNTY...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 4 MILES EAST OF BUCKHORN MOUNTAIN...OR ABOUT
11 MILES NORTHWEST OF FORT COLLINS...MOVING EAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLINGTON...TIMNATH...TEDS PLACE...POUDRE PARK...MISHOWAKA...
LIVERMORE...BUCKHORN MOUNTAIN...BELLVUE AND FORT COLLINS.

IF YOU ARE IN THE PATH OF THIS STORM...MOVE INTO A STURDY SHELTER 
SUCH AS A HOUSE OR BUILDING. FREQUENT CLOUD-TO-GROUND LIGHTNING IS 
ALSO OCCURRING WITH THIS THUNDERSTORM.  

LAT...LON 4078 10538 4049 10551 4049 10496 4089 10496

$$
BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:35 AM MDT, 12 hours 10 minutes earlier.

Area forecast discussion, May 14, 2:35 AM MDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
235 AM MDT MON MAY 14 2007

.SHORT TERM...A COLD FRONT WAS ALREADY MOVING INTO SERN WYOMING
EARLY THIS MORNING AND WILL MOVE ACROSS MOST OF NERN CO BEFORE 18Z.
THIS FRONT WILL DROP TEMPS ACROSS NERN CO WITH READINGS 10 TO 15
DEGREES COOLER THAN YESTERDAY.  TEMPS COULD EVEN BE COOLER IF MID
AND HIGH CLOUDS LINGER OVER THE AREA MUCH OF THE DAY WHICH IS
CERTAINLY POSSIBLE.  AS FAR AS PCPN WITH FNTL PASSAGE OCCURRING THIS
MORNING THIS COULD SUPPRESS CONVECTIVE DEVELOP OVER MUCH OF THE
PLAINS THRU MOST OF AFTN HOURS WITH BEST CHC OF TSTMS INITIALLY IN
THE MTNS AND FOOTHILLS.  BY LATE THIS AFTN AND EVENING QG FIELDS
SHOW SOME MID LEVEL ASCENT MOVING ACROSS WITH UPSLOPE FLOW TO 700
MB.  THIS SHOULD ALLOW FOR A BETTER CHC OF SHOWERS AND TSTMS ALONG
THE FRONT RANGE WHICH WILL THEN MOVE EASTWARD ACROSS THE PLAINS.
LATEST NAM HAS CAPES IN THE 1500-2000 J/KG RANGE BY LATE AFTN OVER
NERN CO WHICH SEEMS OVERDONE AS IT HAS DEWPOINTS IN THE LOW TO MID
50S ACROSS THE PLAINS.  CURRENT DEWPOINTS BEHIND COLD FNT ARE ONLY
IN THE LOWER TO MID 40S SO EXPECT CAPES WILL BE LOWER THAN WHAT NAM
IS SHOWING WITH VALUES PROBABLY CLOSER TO 1000 J/KG.  AT THIS POINT
THREAT FOR SVR WX APPEARS ON THE LOW SIDE BUT COULD STILL SEE AN
ISOLD SVR STORM OR TWO WITH MARGINALLY LARGE HAIL POSSIBLE.  FOR
TONIGHT SHOWERS AND A FEW TSTMS WILL CONTINUE OVER THE PLAINS BUT
SHOULD BEGIN TO DIMINISH BY MIDNIGHT AS QG ASCENT WEAKENS ALONG WITH
UPSLOPE FLOW.

.LONG TERM...SFC CDFNT WILL HAVE ALREADY PASSED THRU THE PLAINS LONG
BEFORE DAYBREAK TUESDAY...LEAVING A COOL AND STABLE AIRMASS IN ITS
WAKE.  A COUPLE OF STRAY SHOWERS WL BE PSBL IN THE MRNG...OTWS IT
WILL BE CLOUDY AND COOL THROUGH THE MORNING HOURS.  SOME ELEVATED
CONVECTION WILL BE POSSIBLE IN THE HIGH COUNTRY IN THE AFTERNOON
TUESDAY AND ADJACENT AREAS OF THE URBAN CORRIDOR.  HWVR...IT WL BE
FAR TOO STBL AND COOL FOR ANYTHING ON THE PLAINS.  WL KEEP CURRENT
FCST TEMPS IN THE 60S FOR MOST OF THE AREA.

FOR WEDNESDAY AND BEYOND...HIGH PRESSURE WILL REASSERT ITSELF OVER
THE SOUTHWEST FOR THE SECOND HALF OF THE WEEK.  TEMPERATURES WILL BE
CONSIDERABLY WARMER WEDNESDAY AS LOW LVL FLOW TURNS SOUTHWESTERLY.
SCT AFTERNOON AND EVENING TSTMS EXPECTED AGAIN IN THE HIGH COUNTRY
DUE TO QUITE A BIT OF MID LVL MSTR AND INSTABILITY.  MID LVLS WL DRY
OUT LATER IN THE WEEK...BUT GFS KEEPS A SUBSTANTIAL BLOB OF MSTR
TRAPPED UNDER THE RDG OVER NEW MEXICO AND THE SOUTHERN HALF OF THE
STATE.  WL TRIM BACK POPS ON THE PLAINS WHERE LTL IF ANY CONVECTION
IS EXPECTED FOR THE UPCOMING FCST.  OTWS...FEW CHANGES MADE TO DAY S
4 THROUGH 7.  TEMPS SHOULD RETURN TO ABV NRML READINGS BY THE
WEEKEND.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

RPK/046
Hazardous weather outlook, May 14, 10:57 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1057 AM MDT MON MAY 14 2007

COZ030>051-151200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1057 AM MDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS
AND FOOTHILLS THIS AFTERNOON AND THEN MOVE EASTWARD ACROSS THE
NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE
STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. A
FEW STORMS COULD BECOME SEVERE ACROSS THE NORTHEAST PLAINS LATE THIS
AFTERNOON AND EVENING...WITH HAIL UP TO AN INCH IN DIAMETER
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS OVER THE
HIGH COUNTRY WEDNESDAY.  FROM THURSDAY INTO THE WEEKEND THERE WILL
BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR ALL THE
FORECAST AREA EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

D-L/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:29 PM MDTSevere Thunderstorm WarningBOULarimer, Weld38 min
May 14, 5:07 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer38 min
May 14, 5:47 PM MDTSevere Thunderstorm WarningBOULarimer, Weld42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.